MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D131503
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 07/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturer record evaluation cannot be conducted because the no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent a premature ventricular tachycardia (pvc)/ idiopathic ventricular tachycardia (idvt) ablation procedure with a thermocool® sf nav uni-directional catheter.The patient suffered cardiac tamponade requiring pericardiocentesis.During an pvc /ventricular tachycardia idiopathic case, a pericardial effusion was noticed.The pericardial effusion was discovered when they performed an ¿angiogram out the coronary sinus¿ and they watched as pericardial effusion continued to grow.The pericardial effusion was confirmed by ice.The medical intervention provided was "draining the fluid" and 120 cc of fluid was removed.The patient was reported to be in stable condition.The procedure continued successfully.The reporter stated that the cause of the pericardial effusion is unclear.Additional information: this adverse event was discovered during use of biosense webster products.The physician¿s opinion on the cause of this adverse event: procedure.Intervention provided: the fluid was removed.Patient outcome of the adverse event: fully recovered (no residual effects).The patient did not require extended hospitalization because of the adverse event.A transseptal puncture was not performed.Prior to noting ct ablation was performed in the left ventricle.No evidence of steam pop.The event occurred during mapping phase.Irrigated catheter was used in the event and the flow setting: 8ml/min up to 30 w ¿ 15 ml/min over 30 w.The correct catheter settings were selected on the generator.The pump was switching from low to high flow during ablation.No error messages observed on biosense webster equipment during the procedure.Force visualization features used: graph, dashboard, vector, visitag with the visitag module parameters for stability were used: 2.5,3, 25, 3, tag size 2.No additional filter used with the visitag.Color options were used prospectively: fti.Since the event is life threatening and required intervention and prolonged hospitalization to prevent permanent impairment of a body function or permanent damage to a body structure, is to be considered serious and mdr-reportable.

Brand Name
THERMOCOOL SF NAV UNI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
MDR Report Key12292287
Report Number2029046-2021-01298
Device Sequence Number19785140
Product Code LPB
UDI-Device Identifier10846835009293
UDI-Public10846835009293
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD131503
Device Catalogue NumberD131503
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2021
Initial Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; DECANAV; SOUNDSTAR ECO; UNSPECIFIED GENERATOR; VISITAG MODULE
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age60 YR